Friday, September 29, 2023

Vicks Nyquil Cold And Flu Pills

Must read

How To Use Vicks Nyquil

Vicks Reviews: NyQuil Cold & Flu Nighttime Relief LiquiCaps

See also Warning section.

Read and follow all directions on the package label. Do not give children medicines labeled only for adults. If you have any questions, consult your pharmacist.

Take this medication by mouth with or without food, usually every 4 to 6 hours as needed or as directed by your doctor. If stomach upset occurs, it may help to take this medication with food or milk. Drink plenty of fluids when you use this medication unless otherwise directed by your doctor. The fluid will help loosen the mucus in your lungs.

If you are using the liquid form of this medication, carefully measure the dose using a special measuring device/spoon. Do not use a household spoon because you may not get the correct dose. If your liquid form is a suspension, shake the bottle well before each dose.

The dosage is based on your age, medical condition, and response to treatment. Do not increase your dose, take it more frequently, or use it for a longer time than directed. Improper use of this medication may result in serious harm .

Tell your doctor if your condition lasts for more than 1 week, if it gets worse, or if it occurs with a headache that doesn’t go away, rash, or fever lasting more than 3 days. These may be symptoms of a serious medical problem and should be checked by a doctor.

What Are Some Side Effects That I Need To Call My Doctor About Right Away

WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:

  • Signs of an allergic reaction, like rash hives itching red, swollen, blistered, or peeling skin with or without fever wheezing tightness in the chest or throat trouble breathing, swallowing, or talking unusual hoarseness or swelling of the mouth, face, lips, tongue, or throat.
  • Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
  • Not able to pass urine or change in how much urine is passed.
  • A very bad skin reaction may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin red or irritated eyes or sores in your mouth, throat, nose, or eyes.

What To Do If You Miss A Dose Of Vicks Nyquil Cold & Flu Night

  • Take a dose as soon as you remember. If it is almost time for your next dose, wait until then and take a regular dose. Do not take extra medicine to make up for a missed dose.

  • Oral routeAsk your pharmacist, doctor, or health caregiver about the best way to dispose of any outdated medicine or medicine no longer needed.

  • Keep all medicine out of the reach of children. Never share your medicine with anyone.

Read Also: Best Places To Get A Flu Shot

How To Use Vicks Nyquil Severe Cold

See also Warning section.

If you are taking the over-the-counter product, read and follow all directions on the package label. If your doctor has prescribed this medication for you, take as directed by your doctor. If you have any questions, consult your doctor or pharmacist.

Take this medication by mouth with or without food or as directed by your doctor. If stomach upset occurs, it may help to take this medication with food or milk. Drink plenty of fluids when you use this medication unless otherwise directed by your doctor. The fluid will help loosen the mucus in your lungs.

If you are using the liquid form of this medication, carefully measure the dose using a special measuring device/spoon. Do not use a household spoon because you may not get the correct dose. If your liquid form is a suspension, shake the bottle well before each dose.

If you are taking extended-release capsules, swallow them whole. Do not crush or chew extended-release capsules or tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split extended-release tablets unless they have a score line and your doctor or pharmacist tells you to do so. Swallow the whole or split tablet without crushing or chewing.

If you are taking the chewable form of this medication, chew it thoroughly before swallowing.

How Should I Take Nyquil Cold & Flu

Vicks DayQuil and Nyquil Severe Cold and Flu Medicine, 48 LiquiCaps ...

Use exactly as directed on the label, or as prescribed by your doctor. Do not use for longer than recommended. Cough and cold medicine is usually taken only for a short time until your symptoms clear up.

Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

Measure liquid medicine with a special dose-measuring spoon or medicine cup. If you do not have a dose-measuring device, ask your pharmacist for one.

Stop taking the medicine and call your doctor if you still have a sore throat after 2 days, or if you have a fever, headache, rash, nausea, or vomiting.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken Nyquil Cold & Flu within the past few days.

Store at room temperature away from moisture and heat. Do not allow liquid medicine to freeze.

Read Also: Can I Get Botox If I Have The Flu

What Is Nyquil Cold & Flu

Acetaminophen is a pain reliever and fever reducer.

Dextromethorphan is a cough suppressant. It affects the cough reflex in the brain that triggers coughing.

Doxylamine is an antihistamine that reduces the effects of the natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Nyquil Cold & Flu is a combination medicine used to treat headache, fever, body aches, cough, runny nose, sneezing, and sore throat caused by allergies, the common cold, or the flu.

Nyquil Cold & Flu will not treat a cough that is caused by smoking, asthma, or emphysema.

Nyquil Cold & Flu may also be used for purposes not listed in this medication guide.

How Long Is A Cold Or Flu Contagious

A cold is contagious for the first 2-3 days after symptom onset. The flu is highly contagious and has a short incubation period, meaning that symptoms come on quickly, within 1-4 days of exposure. If you have a cold or the flu, stay home and away from others so that you donât spread it to others.

Both colds and the flu are spread through droplets that enter the air when those infected with the virus cough, sneeze, or talk, and the droplets find their way to a personâs eyes, mouth, or nose. You can also catch a cold or flu by touching an object or surface that an infected person came into contact with, then touching your eyes, nose, or mouth.

Read Also: Guillain Barre After Flu Shot

Vicks Nyquil Cold & Flu Night Warnings

  • Make sure your doctor knows if you are pregnant or breastfeeding. Tell your doctor if you smoke or have asthma, emphysema, bronchitis, or a chronic cough.

  • Do not give this medicine to a child under 12 years old unless your doctor tells you to.

  • This medicine may make you dizzy or drowsy. Avoid driving, using machines, or doing anything else that could be dangerous if you are not alert.

  • Tell any doctor or dentist who treats you that you are using this medicine. This medicine may affect certain medical test results.

  • Ongoing cough with headache and skin rash.

  • Redness, swelling, or any new symptoms.

  • Unusual bleeding or bruising.

  • Vomiting blood or material that looks like coffee grounds.

  • Yellowing of your skin or the whites of your eyes.

Vicks Nyquil Cold & Flu Night Interactions

Vicks NyQuil SEVERE Product Information | Nighttime Cold Medicine
  • Do not drink alcohol while you are using this medicine. Acetaminophen can damage your liver and drinking alcohol can increase this risk. If you regularly drink 3 or more alcoholic drinks every day, do not take acetaminophen without asking your doctor.

  • Do not also use other medicines that contain acetaminophen, or you may be getting more than a safe amount of this medicine. Many combination medicines contain acetaminophen, including products with brand names such as Alka-Seltzer Plus®, Comtrex®, Drixoral®, Excedrin Migraine®, Midol®, Sinutab®, Sudafed®, Theraflu®, and Vanquish®. Carefully check the labels of all other medicines you are using to be sure they do not also contain acetaminophen.

  • Tell your doctor if you use anything else that makes you sleepy. Some examples are allergy medicine, narcotic pain medicine, and alcohol.

  • This medicine may make you dizzy or drowsy. Avoid driving, using machines, or doing anything else that could be dangerous if you are not alert.

  • Tell any doctor or dentist who treats you that you are using this medicine. This medicine may affect certain medical test results.

Don’t Miss: Cvs Wakefield Ri Flu Shots

What Happens If I Overdose

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can be fatal.

The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

How To Use Vicks Nyquil Cold & Flu

See also Warning section.

Read and follow all directions on the package label. Do not give children medicines labeled only for adults. If you have any questions, consult your pharmacist.

Take this medication by mouth with or without food, usually every 4 to 6 hours as needed or as directed by your doctor. If stomach upset occurs, it may help to take this medication with food or milk. Drink plenty of fluids when you use this medication unless otherwise directed by your doctor. The fluid will help loosen the mucus in your lungs.

If you are using the liquid form of this medication, carefully measure the dose using a special measuring device/spoon. Do not use a household spoon because you may not get the correct dose. If your liquid form is a suspension, shake the bottle well before each dose.

The dosage is based on your age, medical condition, and response to treatment. Do not increase your dose, take it more frequently, or use it for a longer time than directed. Improper use of this medication may result in serious harm .

Tell your doctor if your condition lasts for more than 1 week, if it gets worse, or if it occurs with a headache that doesn’t go away, rash, or fever lasting more than 3 days. These may be symptoms of a serious medical problem and should be checked by a doctor.

Also Check: Target Cvs Minute Clinic Flu Shot

Vicks Nyquil Cold & Flu Night Side Effects

Serious Side Effects

  • Dark-colored urine or pale stools.

  • Nausea, vomiting, loss of appetite, pain in your upper stomach.

  • Fever that lasts longer than 3 days.

  • Vomiting blood or material that looks like coffee grounds.

  • Ongoing cough with headache and skin rash.

  • Redness, swelling, or any new symptoms.

  • Yellowing of your skin or the whites of your eyes.

  • Lightheadedness, fainting, weakness, sweating.

  • Unusual bleeding or bruising.

  • Allergic reaction: Itching or hives, swelling in your face or hands, swelling or tingling in your mouth or throat, chest tightness, trouble breathing

What Should I Avoid While Taking Nyquil Cold & Flu

Vicks NyQuil Severe Cough, Cold, Flu, Medicine, Berry, 12 fl oz ...

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

Avoid drinking alcohol. It may increase your risk of liver damage while you are taking acetaminophen, and can increase certain side effects.

This medication may cause blurred vision and may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert and able to see clearly.

Also Check: How Long Does The Flu Contagious

What To Do For A Cold Or Flu

There is no cure for the common cold. Itâs important to get plenty of rest and fluids while your body fights off a cold virus. Antibiotics only treat infections caused by bacteria, so they canât treat a cold, since it is caused by a virus.

The flu, caused by the influenza virus, also requires you to get plenty of rest and fluids while your body fights off the virus. Most people recover from the flu on their own. But there are anti-viral prescription drugs that may be used for treatment in patients who are diagnosed within 48 hours from the start of their symptoms. Talk to your healthcare provider if you think you need an anti-viral drug.

Vicks Nyquil Cold & Flu Night Contraindications

  • You should not use this medicine if you have had an allergic reaction to any type of cold medicine. Do not use this medicine if you have taken an MAO inhibitor such as Eldepryl®, Marplan®, Nardil®, or Parnate® within the past 14 days. Do not give any over-the-counter cough and cold medicine to a baby or child under 4 years old. Using these medicines in very young children might cause serious or possibly life-threatening side effects.

Read Also: Flu Vaccine Rare Side Effects

Vicks Nyquil Cold & Flu Nighttime Relief Side Effects

Generic name:acetaminophen / dextromethorphan / doxylamine

Medically reviewed by Drugs.com. Last updated on Jun 24, 2022.

Note: This document contains side effect information about acetaminophen / dextromethorphan / doxylamine. Some of the dosage forms listed on this page may not apply to the brand name Vicks NyQuil Cold & Flu Nighttime Relief.

Applies to acetaminophen / dextromethorphan / doxylamine: oral capsule, oral liquid

How To Stop Cold And Flu Symptoms From Getting Worse

Vicks Cold Medicine Reviews: NyQuil SEVERE Cold & Flu Relief Caplets

Though there are limited options to treat a cold or flu, you donât need to suffer through the symptoms. Vicks has plenty of over-the-counter multi-symptom relief medicines that can provide relief from even your worst cold and flu symptoms. The key is to identify what combination of symptoms you are experiencing, so you can pick products with the active ingredients that relieve those symptoms. Check out the Vicks Product Recommender for help finding the best product for your symptoms.

DayQuil SEVERE, for example, relieves headache, fever, sore throat, minor aches & pains, chest congestion, nasal congestion, sinus pressure, and cough. Acetaminophen reduces fever, and relieves headache, sore throat, and minor aches & pains. Guaifenesin relieves chest congestion by thinning and loosening mucus. Phenylephrine is a decongestant for nasal and sinus congestion. Last, Dextromethorphan decreases the urge to cough by acting on the cough reflex center in the brain.

NyQuil SEVERE relieves headache, fever, sore throat, minor aches & pains, nasal congestion, sinus pressure, sneezing, runny nose, and cough. To relieve sneezing and runny nose, NyQuil has the antihistamine Doxylamine Succinate.

DayQuil & NyQuil have plenty of variations based on symptoms, flavors, and desired sensory experience. Be sure to read each label and use as directed.

Recommended Reading: Advil Nighttime Cold And Flu

Before Taking This Medicine

Ask a doctor before taking medicine that contains acetaminophen if you have ever had liver disease, or if you drink more than 3 alcoholic beverages per day.

Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include furazolidone, isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.

You should not use this medication if you are allergic to acetaminophen , doxylamine, or dextromethorphan.

Ask a doctor or pharmacist before taking this medicine if you have any medical condition, especially:

  • asthma or COPD, cough with mucus, or cough caused by smoking, emphysema, or chronic bronchitis

  • a blockage in your stomach or intestines

  • liver disease, alcoholism, or if you drink more than 3 alcoholic beverages per day

  • kidney disease

  • glaucoma or

  • if you take potassium .

It is not known whether this medicine will harm an unborn baby. Do not use cough and cold medicine without a doctor’s advice if you are pregnant.

This medicine may pass into breast milk and may harm a nursing baby. Antihistamines may also slow breast milk production. Do not use cough and cold medicine without a doctor’s advice if you are breast-feeding a baby.

Artificially sweetened liquid medicine may contain phenylalanine. Check the medication label if you have phenylketonuria .

Nyquil Cold & Flu Side Effects

Get emergency medical help if you have signs of an allergic reaction: hives difficult breathing swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

The medicine may cause serious side effects. Stop using the medicine and call your doctor at once if you have:

  • severe headache, seizure

Recommended Reading: Type A Vs Type B Flu

More articles

Popular Articles